North Carolina, 2011Flash Flood and Hail in North Carolina, August 13, 2011
August 13, 2011 · NWS RNK · 5 events in 2 counties and zones
A line of storms affected northern Stokes County in the late afternoon and produced some wind damage. Later in the evening more storms affected Yadkin County with strong winds and heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of storms affected northern Stokes County in the late afternoon and produced some wind damage. Later in the evening more storms affected Yadkin County with strong winds and heavy rain. One slow-moving thunderstorm dropped 3 to 5 inches of rain in several hours mainly over southeastern Yadkin County. Some flash flooding was reported along Forbush Creek west of Enon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 13, 2:56 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 13, 2:56 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT SAT AUG 13 2011
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT INTO
SUNDAY. COOLER HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE
NORTH MONDAY AND TUESDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 300 PM SATURDAY...
DEEP MOISTURE RESIDES OVER THE CWA...AND WILL REMAIN IN PLACE
UNTIL A FRONTAL PASSAGE SUNDAY. UNTIL THEN EXPECT SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL PRODUCE
HEAVY RAINFALL DUE TO THE MOISTURE RICH ENVIRONMENT...PWATS 1.50+.
SHOWERS AND THUNDERSTORMS THAT HAVE RESULTED DURING THE PEAK
HEATING PART OF THE DAY SATURDAY MAY WANE SOMEWHAT AFTER
SUNSET...BUT INCREASING CONVERGENCE AHEAD OF A VIGOROUS UPPER
LEVEL SHORT WAVE TROUGH AND ASSOCIATED COLD FRONT WILL LIKELY
RESULT IN A CONTINUED THREAT OF SHRA/TSRA DURING THE OVERNIGHT
AND EARLY SUNDAY. ANTICIPATE BANDS OF SHRA/TSRA TO DEVELOP
UPSTREAM ACROSS THE OH/TN VALLEYS...WITH A TRAJECTORY INTO
INTO THE MID ATLANTIC REGION.
USED A BROAD PAINT BRUSH OF HIGH POPS FOR TONIGHT AND
SUNDAY...LACKING DETAIL OF TIMING DUE TO TEMPORAL UNCERTAINTY OF
THE ANTICIPATED BANDS OF SHRA/TSRA. MAINTAINED HIGH POPS UNTIL
THE WINDS BECOME WESTERLY BEHIND THE COLD FRONT LATER SUNDAY
AFTERNOON.
MEAN WINDS SATURDAY OF 15 KTS SHOULD INCREASE TO 25 KTS BY SUNDAY.
THIS SHOULD RESULT IN FASTER MOVEMENT OF THE SHOWERS AND HOPEFULLY
LOWERING THE THREAT FOR WATER ISSUES WITH RESPECT TO FLASH
FLOODING. STILL CAN'T RULE OUT SOME POOR DRAINAGE FLOODING PER
POTENTIAL FOR SHRA/TSRA TO TRAIN OVER THE SAME AREAS. AS THE UPPER
TROUGH APPROACHES...TEMPERATURES ALOFT WILL BE COOLING...AND THIS
IN TURN MAY RAISE THE POTENTIAL FOR SEVERE STORMS PER INCREASING
LAPSE RATES PROMOTING STRONGER UPDRAFTS FOR LARGER HAIL AND
POTENTIAL FOR MICROBURST WINDS.
TEMPERATURES TONIGHT ARE EXPECTED TO BE MILD...DEW POINTS IN THE
60S PREVENTING THE DRY BULB FROM FALLING MUCH BLO 70 DEG F. TEMPS
SUNDAY WILL BE DEPENDENT ON AMOUNT OF SOLAR INSOLATION. USED BLENDED
MOS FOR SUNDAY DUE TO CLOUD FCST UNCERTAINTIES. TEMPS CAN EASILY
SPIKE IF THERE ARE ANY BREAKS IN THE CLOUD COVER AHEAD OF THE
FRONT.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 355 PM SATURDAY...
WEAK ELONGATED SURFACE LOW PRESSURE EXTENDING FROM THE VA COAST
AND VA COASTAL PLAINS SOUTHWEST INTO THE SC PIEDMONT EARLY IN THE
PERIOD WILL ONLY BEGRUDGINGLY MOVE NORTHEAST AND OFFSHORE BY
WEDNESDAY AS A SERIES OF SHORT WAVE TROFS CONTINUE TO CARVE OUT
AND AMPLIFY UPPER TROF DEVELOPING OVER THE EASTERN PORTION OF THE
NATION.
PROXIMITY TO OLD FRONTAL BOUNDARY...ARRIVAL OF COOLER MID LEVEL
TEMPERATURES...AND AREA OF HIGHER THETA-E AIR ACROSS THE
NORTHEAST AND EASTERN PORTIONS OF THE BLACKSBURG AREA...WITH
UPSLOPING WINDS ACROSS THE NORTHWESTERN MOUNTAINS...WILL WARRANT A
CONTINUED THREAT OF MAINLY DIURNALLY DRIVEN WIDELY SCATTERED TO
SCATTERED SHOWERS/THUNDERSTORMS IN THESE RESPECTIVE AREAS INTO
TUESDAY. SHOULD SEE A RETURN TO DRY WEATHER IN ALL AREAS LATER
TUESDAY INTO TUESDAY NIGHT AS SURFACE HIGH FINALLY ARRIVES IN THE
AREA WITH PASSAGE OF UPPER TROF AXIS.
AMOUNT OF CLOUD COVER AND THREAT OF SCATTERED PRECIPITATION SHOULD
HELP TO HOLD DAYTIME TEMPERATURES DOWN SOMEWHAT...WITH ACTUAL
TEMPERATURES LIKELY TO FALL SOMEWHERE BETWEEN THE COOL MET MOS AND
THE RELATIVELY WARM MAVMOS...CONSISTENT WITH THE INTERNALLY
DERIVED MOSMOS PROJECTIONS THAT WERE PREFERRED FOR THIS FORECAST UPDATE.
OVERNIGHT LOW TEMPERATURES THROUGH THE SHORT TERM PERIOD WERE
QUITE CLOSE ACROSS THE BOARD...AND WERE GENERALLY ACCEPTED WITH
ONLY LIMITED MODIFICATION NEEDED.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 1230 PM SATURDAY...
MEAN FLAT UPPER RIDGE BETWEEN EXITING SHORT WAVE TROF TO THE
NORTHEAST AND APPROACHING TROF OVER THE UPPER MIDWEST WILL LIKELY
LEAVE BLACKSBURG FORECAST AREA DRY WITH SEASONAL TEMPERATURES ON
WEDNESDAY.
ASSOCIATED WEAK SURFACE HIGH FORECAST TO MOVE OFFSHORE WEDNESDAY
NIGHT AS A SERIES OF SHORT WAVE TROFS PUSH SOUTHEAST OUT OF UPPER
MIDWEST...GRADUALLY ESTABLISHING AND AMPLIFYING LONG WAVE TROF
OVER THE EASTERN THIRD OF THE NATION THURSDAY INTO FRIDAY.
BACKING FLOW ALOFT...WITH SURFACE WINDS VEERING INTO THE SOUTHEAST
WITH TIME SHOULD SET THE STAGE FOR A PROLONGED PERIOD OF THETA-E
ADVECTION AND ISENTROPIC LIFT...SUPPORTING AN INCREASED THREAT OF
SHOWERS/THUNDERSTORMS DURING THE LATE WEEK PERIOD...WITH
PRECIPITATION LIKELY TO BE MAXIMIZED ALONG AND IMMEDIATELY EAST OF
THE BLUE RIDGE WHERE UPWARD VERTICAL MOTION FIELDS ARE MAXIMIZED
DUE TO UPSLOPING COMPONENT.
ABUNDANT ANTICIPATED CLOUD COVER AND A GOOD THREAT OF PRECIPITATION
THURSDAY THROUGH FRIDAY SHOULD HELP TO COMPRESS THE NORMAL DIURNAL
TEMPERATURE CURVE...RESULTING IN SEASONAL TO SLIGHTLY BELOW NORMAL
READINGS BY DAY...BUT WITH MILD TEMPERATURES AT NIGHT.
MEAN TROF AXIS SHOULD PASS EAST OF THE BLACKSBURG FORECAST AREA BY
SATURDAY...ALLOWING FOR SLIGHTLY COOLER AND DRIER AIR TO BEGIN FILTERING
INTO THE AREA FROM THE WEST. HOWEVER...COOLER TEMPERATURES ALOFT
IN VICINITY OF TROF AXIS...AND TIMING UNCERTAINTIES WARRANT A
CONTINUED LOW THREAT FOR LINGERING SHOWERS UNTIL A MORE
SUBSTANTIAL PUSH OF DRIER AIR ARRIVES BY SUNDAY.
HPC GUIDANCE FOLLOWED THROUGH THE ENTIRE LONG TERM PERIOD EXCEPT
FOR SOME SMALL TWEAKS NEEDED TO DAILY HIGH AND LOW TEMPERATURES TO
ACCOUNT FOR LOCAL CLIMATOLOGY.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SCATTERED TO NUMEROUS SHRA/TSRA ARE ANTICIPATED THIS EVENING...
TONIGHT...AND SUNDAY PER DEEP MOIST AIR MASS THAT RESIDES OVER THE
APPALACHIANS. AREAS OF MVFR ARE LIKELY WITH LOCAL IFR.
A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. NUMEROUS SHOWERS
AND TSTMS ARE EXPECTED AHEAD OF THE FRONT...ENDING WITH ITS
PASSAGE LATE IN THE DAY SUNDAY. THE COLD FRONT IS FORECAST TO BE
RATHER ROBUST...MORE TYPICAL OF A FALL FRONT WITH A DISTINCT WIND
SHIFT AND INCREASE IN WIND SPEED FROM THE NORTHWEST BEHIND THE
FRONT SUNDAY. NORTHWEST WINDS OF 20 TO 25 KTS ARE PROGGED AT 5KFT
AGL SUNDAY NIGHT AND MONDAY. THIS SHOULD RESULT IN SOME SFC GUSTS
OF UP TO 25 KTS...ESPECIALLY NEAR THE MTNS. UPSLOPE MVFR CIGS MAY
HOLD IN THE MTNS THROUGH MONDAY NIGHT...THEN HIGH PRESSURE SHOULD
BUILD IN FROM THE WEST...BRINGING A RETURN OF WIDESPREAD VFR FROM
TUESDAY INTO WEDNESDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JJ
NEAR TERM...PM
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...PM
Hazardous weather outlook, Aug 13, 2:39 PM EST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 PM EDT SAT AUG 13 2011
NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-141945-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
339 PM EDT SAT AUG 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING HEAVY
DOWNPOURS MAY RESULT IN POOR DRAINAGE FLOODING. A FEW STORMS MAY
CONTAIN LARGE HAIL OR DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. STORMS THAT
DEVELOP ALONG THIS FRONT MAY PRODUCE HEAVY RAINFALL...SMALL HAIL...
AND GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ004>006-VAZ043>047-058-059-141945-
STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
339 PM EDT SAT AUG 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING HEAVY
DOWNPOURS MAY RESULT IN POOR DRAINAGE FLOODING. A FEW STORMS MAY
CONTAIN LARGE HAIL OR DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY.
A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. STORMS THAT
DEVELOP ALONG THIS FRONT MAY PRODUCE HEAVY RAINFALL...LARGE HAIL...
AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AFTERNOON.
In the hours before
Special weather statement, Aug 13, 3:19 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
419 PM EDT SAT AUG 13 2011
NCZ019-132045-
WILKES NC-
419 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORMS WILL AFFECT WILKES COUNTY...
AT 414 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
NORTHEAST OF NORTH WILKESBORO TO BOOMER...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR WINDY GAP AROUND 445 PM.
LAT...LON 3603 8118 3603 8122 3609 8130 3624 8107
3617 8088 3602 8110 3603 8115 3602 8117
DSSpecial weather statement, Aug 13, 3:44 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
444 PM EDT SAT AUG 13 2011
VAZ032-132115-
PATRICK VA-
444 PM EDT SAT AUG 13 2011
...A STRONG THUNDERSTORM WILL AFFECT PATRICK COUNTY...
AT 442 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF STUART...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CRITZ AROUND 515 PM.
LAT...LON 3664 8011 3659 8027 3675 8031 3678 8023
DS
Special weather statement, Aug 13, 3:45 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
445 PM EDT SAT AUG 13 2011
VAZ018-132115-
CRAIG VA-
445 PM EDT SAT AUG 13 2011
...A STRONG THUNDERSTORM WILL AFFECT CRAIG COUNTY...
AT 442 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF SINKING CREEK...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR ABBOTT AROUND 515 PM.
LAT...LON 3744 8008 3738 8026 3746 8031 3751 8020
DS
Special weather statement, Aug 13, 3:50 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT SAT AUG 13 2011
VAZ007-132130-
TAZEWELL VA-
450 PM EDT SAT AUG 13 2011
...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL COUNTY...
AT 446 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF RICHLANDS...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
LAT...LON 3725 8174 3725 8172 3721 8168 3721 8156
3723 8154 3723 8152 3726 8150 3728 8142
3732 8139 3721 8137 3719 8179
DSSpecial weather statement, Aug 13, 4:15 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 PM EDT SAT AUG 13 2011
NCZ004-VAZ032-132145-
PATRICK VA-STOKES NC-
515 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORMS WILL AFFECT PATRICK AND STOKES COUNTIES...
AT 514 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
WEST OF SPENCER TO 5 MILES NORTHEAST OF FRANCISCO...MOVING SOUTHEAST
AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR PENNS STORE AROUND 530 PM.
LAT...LON 3647 8022 3660 8040 3670 8014 3662 8005
3655 8005
DSSpecial weather statement, Aug 13, 4:50 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT SAT AUG 13 2011
NCZ004-VAZ032-132215-
PATRICK VA-STOKES NC-
550 PM EDT SAT AUG 13 2011
...A STRONG THUNDERSTORM WILL AFFECT PATRICK AND STOKES COUNTIES...
AT 546 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF SANDY RIDGE...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING AND DIME SIZE HAIL FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR LAWSONVILLE AROUND 605 PM AND SANDY RIDGE
AROUND 615 PM.
LAT...LON 3646 8003 3640 8025 3657 8036 3666 8017
DS
Event by event
3 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Stokes
- When
- August 13, 5:00 PM EST to 5:10 PM EST
- Where
- Stokes County, 1.8 mi WSW of Sandy Ridge to 2.75 mi E of Lawsonville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.490, -80.150
The Stokes County Emergency Manager conducted ground survey of area and found four trees and numerous tree limbs down from near intersection of Snow Hill Church Road and Percey Moorefield Road to 3297 Percey Moorefield road. The damage observed was consistent with straight-line microburst wind event.
Hail, Yadkin
- When
- August 13, 6:47 PM EST
- Where
- Yadkin County, 1.78 mi NE of Boonville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.250, -80.700
Thunderstorm Wind, Yadkin
- When
- August 13, 6:47 PM EST
- Where
- Yadkin County, 0.56 mi E of Boonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $600
- Reported by
- Law Enforcement
- Coordinates
- 36.230, -80.710
County dispatch reported several trees were blown down by thunderstorm winds in Boonville on Highways 601 and 67.
Thunderstorm Wind, Yadkin
- When
- August 13, 7:33 PM EST to 7:47 PM EST
- Where
- Yadkin County, 1.78 mi SE of Forbush to 1.48 mi NW of Flint Hill
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.180, -80.560
A large thunderstorm cell brought down numerous large tree limbs at 3409 Rockett Road and two trees on Baltimore Road.
Flash Flood, Yadkin
- When
- August 13, 9:15 PM EST to 10:15 PM EST
- Where
- Yadkin County, 2.87 mi ENE of Shacktown to 3.35 mi E of Shacktown
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.130, -80.550
Forbush Creek was out of its banks near 3709 Japser Road and several basements were flooded. The Yadkinville NWS Cooperative Station reported 24-hour rainfall of 5.13 inches ending at 8 AM on the 14th from this event, which all fell in a few hours.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Indiana, August 13, 20117 deaths · 43 injured · $998,000 · 1.75 in hail · 28 events
- Hail and Damaging Wind in Illinois, August 13, 2011$2.1 million · 2.5 in hail · 24 events
- Lightning Strike in Louisiana, August 13, 201115 injured · 1 event
- Damaging Winds in Mississippi, August 13, 20111 injured · $256,000 · 70 kt wind · 5 events
- Flash Flooding and Hail in Michigan, August 13, 2011$200,000 · 55 kt wind · 7 events
- Flash Flooding and Flooding in Pennsylvania, August 13 to 14, 2011$200,000 · 7 events
- Damaging Winds in Kentucky, August 13, 2011$35,000 · 60 kt wind · 25 events
- Hail and Damaging Winds in New York, August 13, 2011$60,000 · 52 kt wind · 4 events
- Damaging Winds in Louisiana, August 13, 2011$46,000 · 55 kt wind · 4 events
- Flash Flood and Flood in South Carolina, August 13, 2011$35,000 · 2 events
- Flood and Hail in Illinois, August 13, 2011$7,000 · 2 in hail · 25 events
- Damaging Winds in Florida, August 13, 20112 injured · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341826, 341835, 341837, 341840, 341821.